Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 80, NWS Shreveport, LA

September 17, 2009Franklin County, Morris County, Titus County, Texas

NWS Shreveport, LA issued this river flood warning at Sep 17, 2009, 8:05 PM CDT for Franklin County, Morris County, Titus County, Texas. It took effect at Sep 19, 2009, 10:35 AM CDT. It was in force for 71 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2009, 8:05 PM CDT (01:05 UTC)
In effect from
Sep 19, 2009, 10:35 AM CDT
Expired
Sep 22, 2009, 9:45 AM CDT
In force
71 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Oak Creek near Talco (WOCT2). The gauge peaked at 16.94 ft at Sep 19, 2009, 9:00 PM CDT.

actionminormoderate121416182009/1809/1909/2009/2109/2209/23
Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 3:58 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Sep 17, 3:58 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT THU SEP 17 2009

.DISCUSSION...
WELL THE SFC LOW IS OVER DEEP EAST TEXAS AND THE UPPER LOW APPEARS
TO BE LEANING A BIT MORE OVER LA...THIS IS AS MUCH MOVEMENT IN THE
LAST 12 HOURS AS WE HAVE SEEN ALL WEEK. IT LOOKS LIKE A PIECE OF
WESTERLY ENERGY ROTATING AROUND THE LOW...STRETCHED A SPOKE DOWN OFF
SHORE. SO...SUFFICE IT SAY THIS THING MAY LOOK VERY DIFFERENT BY
MORNING...AND MAY EVEN BE OUTTA HERE OR WOBBLE BACK A BIT.

HOWEVER...STILL A LOT GOING ON THE RADAR SCOPE AND THE FLOOD WATCH
WAS EXPANDED AND EXTENDED BACK AT LUNCH TIME THROUGH THE OVERNIGHT.
WE STILL HAVE A HEAVY RAIN POTENTIAL...ESPECIALLY OVERNIGHT ON THE
NE QUAD OF THE SYSTEM...AS HAS BEEN THE CASE REPEATEDLY ALL WEEK.
SO...WE MAY BE TOO SLOW ON CLEARING OUT...BUT IT IS APPARENTLY
GOING...PER MODEL CONSENSUS. BY OPENING UP LIFTING OUT...WHILE
MERGING WITH WESTERLY ENERGY COMING OUT OF THE SW US. NEW 00Z RUN
MAY CATCH UP TO WHATS GOING ON.

OTHERWISE MAV/MEX BLENDED AND NEXT WEEKS FRONT LOOKS TO PUSH
IN...BUT THE UPPER LOW GETS CUT OFF AND HUNG UP FOR WHILE WITH GFS
AND ONLY A SHORT TIME WITH EURO. /24/

&&

.AVIATION...
BANDS OF CONVECTION CONTINUE PIVOTING AROUND A STACKED LOW IN E TX
THIS AFTERNOON.  IN GENERAL...NO SIGNIFICANT CHANGE IN THE OVERALL
WEATHER PATTERN IS ANTICIPATED THROUGH 19/0000 UTC.  THE LOWS ARE
EXPECTED TO SLOWLY MEANDER NEAR THE FORECAST AREA OVER THE NEXT 24
HOURS...WITH THE GREATEST FOCUS OF PRECIPITATION SLOWLY SHIFTING TO
OUR N/E TERMINALS.  WIDESPREAD MVFR/IFR FLIGHT CATEGORIES ARE
FORECAST AT AREA AIRPORTS...WITH LOW CIGS/VSBYS /ESPECIALLY IN RA
AREAS/ POSSIBLY REDUCING FLIGHT CATEGORIES TO LIFR.  /D. BUTTS/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  83  70  85  69 /  80  60  30  20  10
MLU  71  79  70  86  69 /  80  80  40  30  20
DEQ  69  81  66  85  64 /  80  60  40  30  20
TXK  68  81  68  85  68 /  80  70  40  30  20
ELD  69  81  68  84  67 /  80  80  40  40  20
TYR  69  84  68  84  67 /  70  30  30  20  10
GGG  69  83  67  85  68 /  80  30  30  20  10
LFK  70  85  69  85  68 /  60  20  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: LAZ001>006-012>014-021.

OK...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138.

&&

24/21
Hazardous weather outlook, Sep 17, 12:00 PM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU SEP 17 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU SEP 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR NORTHEAST
AND DEEP EAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

OUR PERSISTENT LOW PRESSURE SYSTEM IS NOW OVER DEEP EAST TEXAS...AND
MAY DRIFT EASTWARD ACROSS TOLEDO BEND COUNTRY THIS EVENING...BUT
EFFECTIVELY LINGERING OVER MUCH OF THE FOUR STATE AREA OVERNIGHT.
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO
CONTINUE THIS AFTERNOON...EVENING AND OVERNIGHT. THE GREATEST
RAINFALL AMOUNTS WILL OCCUR TO THE NORTH AND EAST OF THE LOW...WHICH
NOW INCLUDES MUCH OF OUR FOUR STATE AREA. RAINFALL AMOUNTS NEAR
2 TO 4 INCHES MAY BE COMMON WITH ISOLATED AMOUNTS OF 6 TO 8 INCHES
POSSIBLE. MOST OF OUR SOILS ARE SATURATED..SO ANY NEW RAINFALL IS
ALMOST ALL RUNOFF...WHICH WILL LIKELY CAUSE MORE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE UPPER LOW OVERHEAD WILL CONTINUE TO DRIFT EASTWARD DURING
FRIDAY FINALLY...GIVING US A DRYING OUT PERIOD FOR THE WEEKEND.
HOWEVER...STRONG THUNDERSTORMS ARE EXPECTED TO MOVE IN FROM THE
NORTHWEST BY TUESDAY...AS A COLD FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR FLOODING THROUGH
THE OVERNIGHT.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:26 PM CDTFlash Flood WarningSHVUnion8 hr
Sep 18, 10:26 AM CDTAreal Flood AdvisorySHVClaiborne109 min
Sep 18, 6:45 PM CDTAreal Flood AdvisorySHVOuachita2 hr

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.